MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(6).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) stopped spinning and became stuck in a highly calcified lesion in the superior femoral artery.The guide catheter, which was already in vivo, was advanced over the crown to free the oad.The procedure was abandoned.There were no patient complications.
 
Additional Manufacturer Narrative
Failure analysis conclusion: the oad was returned to csi for analysis with a competitor catheter.The device operated as intended during functional testing.The outer diameter of the crown met specifications.No abnormalities were identified with the crown that would have contributed to the device becoming stuck in the vessel.At the conclusion of the failure analysis investigation the stuck-in-lesion event was not confirmed.Analysis also identified the saline sheath had sustained a melted hole.A driveshaft filar was deformed and fractured in this area.Scanning electron microscopy analysis of the fractured filar faces could not conclusively confirm what caused the damage.The competitor catheter was kinked, which created resistance while removing the driveshaft crown section.The saline sheath and driveshaft damage may be the result of localized, elevated stress levels applied to the saline sheath and driveshaft while spinning.It is possible that the damage identified on the oad occurred as a result of the damage at the distal end of the competitor catheter.However, this could not be confirmed.The exact root cause of the sheath and shaft damage was unable to be determined.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8633881
Report Number3004742232-2019-00143
Device Sequence Number16628315
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)211031(10)242740
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number242740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1